Anaplastic Astrocytoma chemo side effects

PBJ Austin
PBJ Austin Member Posts: 347
edited March 2014 in Brain Cancer #1
My 25-year-old sister has completed her radiation treatment at MD Anderson and she is about to begin chemo. I would like to hear about your experiences with chemo for AA. Mostly I am concerned with any side effects but I welcome any experiences you would care to share. Thank you all in advance.

Comments

  • Priash
    Priash Member Posts: 22
    chemo side effects
    Hello:

    The side effects have been as follow for me and may not be the same for others:

    •Weakness
    •Taste bud changed and some lost of appetite.
    •My joints and muscles do hurt. (The doctors gave me painkillers for the body aches. I only take the painkillers pills as needed and I added breathing exercise to relay my muscles.)
    •Some nausea (The doctor also gave me nausea pills.) The only problem with the nausea pills is constipation. I take tool softener if needed or eat foods that help this situation.
    •My skin is dry. Use a lot of lotion
    •I have lost 17 lbs. from Sept.08 to May 09. Some weight lost may occur.
    •Some lost of hair due to the radiation not the chemo.

    I do recommend that you speak to your sister’s doctor since not everybody may have the same side effects as me.
  • PBJ Austin
    PBJ Austin Member Posts: 347
    Priash said:

    chemo side effects
    Hello:

    The side effects have been as follow for me and may not be the same for others:

    •Weakness
    •Taste bud changed and some lost of appetite.
    •My joints and muscles do hurt. (The doctors gave me painkillers for the body aches. I only take the painkillers pills as needed and I added breathing exercise to relay my muscles.)
    •Some nausea (The doctor also gave me nausea pills.) The only problem with the nausea pills is constipation. I take tool softener if needed or eat foods that help this situation.
    •My skin is dry. Use a lot of lotion
    •I have lost 17 lbs. from Sept.08 to May 09. Some weight lost may occur.
    •Some lost of hair due to the radiation not the chemo.

    I do recommend that you speak to your sister’s doctor since not everybody may have the same side effects as me.

    Thank you
    I appreciate your input Priash, this is helpful.
  • Priash
    Priash Member Posts: 22

    Thank you
    I appreciate your input Priash, this is helpful.

    Your Welcome
    PBJ Austin:

    If your sister tells you that her back hurts do give her a massage. I forgot to add this to the list. Just be very patient with her.

    PBJ, I start my 5th chemo treatment this Saturday. I will keep you up to date. I think it will help if your sister signs up as well.

    God Bless
  • PBJ Austin
    PBJ Austin Member Posts: 347
    Priash said:

    Your Welcome
    PBJ Austin:

    If your sister tells you that her back hurts do give her a massage. I forgot to add this to the list. Just be very patient with her.

    PBJ, I start my 5th chemo treatment this Saturday. I will keep you up to date. I think it will help if your sister signs up as well.

    God Bless

    Thanks again Priash
    I will do whatever it takes to help keep her comfortable and well during this process. I have sent her discussions on AA survival from this board and I think it is helpful. I invited her to sign up for this message board but she hasn't done it yet. But that's OK, I'll pass along info as needed.

    Good luck with your next treatment and please do keep us posted on your progress.
  • patriciam
    patriciam Member Posts: 39
    Side Effects of Chemo
    My 16 year old daughter just finished 6 weeks of radiation and 42 days of Temodar. She did really well. She took Zofran for nausea before taking the chemo. She did have some stomach pain and broke out in a rash the last week of chemo, but other than that, she did well. She has AA, grade 3 too.
  • PBJ Austin
    PBJ Austin Member Posts: 347
    Thanks for your input
    UPDATE: My sister has finished her first week of chemo. It will be 5 straight days of chemo then 3 weeks off, and this pattern will repeat for 2 years.

    She has just finished her first week of chemo and she said it didn't make her sick. Let's hope she continues to feel well throughout these next 2 years of treatment.

    Hugs and blessings to all of you, and thank you all for your help.
  • Priash
    Priash Member Posts: 22

    Thanks again Priash
    I will do whatever it takes to help keep her comfortable and well during this process. I have sent her discussions on AA survival from this board and I think it is helpful. I invited her to sign up for this message board but she hasn't done it yet. But that's OK, I'll pass along info as needed.

    Good luck with your next treatment and please do keep us posted on your progress.

    Anaplastic Astrocytoma chemo side effects
    Finished my fifth month of chemo. It was the same as the last four months of chemo. I am now feeling well, but tire, which is normal. I start my last chemo on June 11th and hope that it goes the same. I am schedule for a MRI on June 30th. I will keep you posted. Please give my email name to your sister, if she needs someone to write to. June is a very special month for me, since I will be celebrating a birthday on Father's day.

    PBJ Austin and sister my prayers are with you and your family.

    God Bless
    Priash